HAROLD J. SIMON, M.D.; DAVID E. ROGERS, M.D.
Novobiocin,† a new antibiotic agent with antimicrobial activity against a number of gram-positive and selected gram-negative microörganisms, has recently been subjected to laboratory and clinical trials by a number of investigators.1, 2 Studies by Welch and Wright have indicated that Streptonivicin, Cathomycin and Cardelomycin are the identical antibiotic substance now generically labeled novobiocin.3
The present note records the appearance of agranulocytosis in a patient receiving novobiocin for a proteus osteomyelitis of the hip.
A 55 year old white married salesman was admitted to The New York Hospital on July 8, 1956, because of pain in his right hip
SIMON HJ, ROGERS DE. AGRANULOCYTOSIS ASSOCIATED WITH NOVOBIOCIN ADMINISTRATION: REPORT OF A CASE*. Ann Intern Med. 1957;46:778–784. doi: https://doi.org/10.7326/0003-4819-46-4-778
Download citation file:
Published: Ann Intern Med. 1957;46(4):778-784.
Hospital Medicine, Infectious Disease.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use